Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Huntsville, AL

March 26, 2011Cullman County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 26, 2011, 9:47 PM CDT for Cullman County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 9:47 PM CDT (02:47 UTC)
Expired
Mar 26, 2011, 10:15 PM CDT
In force
28 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS54 KHUN 270247
SVRHUN
ALC043-270315-
/O.NEW.KHUN.SV.W.0041.110327T0247Z-110327T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1015 PM CDT

* AT 947 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  BREMEN...OR ABOUT 13 MILES SOUTHWEST OF CULLMAN...AND MOVING EAST
  AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY.
  COLONY.
  WILBURN.

LAT...LON 3388 8701 3388 8709 3390 8710 3392 8709
      3394 8712 3416 8712 3417 8711 3404 8670
      3395 8678 3391 8691 3388 8692 3386 8694
      3386 8699
TIME...MOT...LOC 0247Z 292DEG 47KT 3400 8692

$$

BCC
1 follow-up statement
927 
WWUS54 KHUN 270306
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1006 PM CDT SAT MAR 26 2011

ALC043-270316-
/O.EXP.KHUN.SV.W.0041.000000T0000Z-110327T0315Z/
CULLMAN AL-
1006 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CULLMAN COUNTY
EXPIRES AT 1015 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE 
STILL POSSIBLE FROM THIS THUNDERSTORM AND ADDITIONAL STORMS IN 
MARION AND WINSTON COUNTIES. STAY INDOORS UNTIL THESE STORMS HAVE 
PASSED.

LAT...LON 3388 8701 3388 8709 3390 8710 3392 8709
      3394 8712 3416 8712 3417 8711 3404 8670
      3395 8678 3391 8691 3388 8692 3386 8694
      3386 8699
TIME...MOT...LOC 0306Z 292DEG 47KT 3390 8665

$$

BCC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:24 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 26, 9:24 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
924 PM CDT SAT MAR 26 2011

.UPDATE...NO CHANGES TO FCST ATTM.

&&

.DISCUSSION...BASED ON MSAS DATA...SFC LOW IS NOW OVER WEST CENTRAL
AL WITH WINDS SHIFTING TO THE NORTH OVER NWRN AL. DEWPOINT IN MSL WAS
49 WITH MID 40S ACROSS OUR TN ZONES. ELSEWHERE DEWPOINTS WERE IN THE
LOW/MID 50S WITH SOME UPPER 50S ACROSS OUR SERN ZONES. BASED ON RADAR
TRENDS...STORMS WERE BEGINNING TO MOVE MORE SE AND OUT OF OUR CWA.
HOWEVER CANT RULE OUT A FEW ISOLATED STORMS NORTH OF THE TN RIVER FOR
THE NEXT FEW HOURS. AS THE SFC LOW MOVES EAST IT WILL DRAG
COOLER/MORE STABLE AIR INTO THE TN VALLEY. LOOKING AT NEW NAM DATA
COMING IN...THE THREAT OF SVR WX WILL TAPER OFF FOR NW AL/TN ZONES
AND THE HUN AREA ARND MIDNIGHT. THERE MAY BE ENOUGH INSTABILITY FOR
SOME STRONG/SEVERE STORMS FROM CULLMAN AND INTO SRN JACKSON COUNTY
THRU 3 AM. ALL WILL DEPEND ON SPEED/TRACK OF SFC LOW.

FOR NOW WILL LEAVE FCST AS IS.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT SAT MAR 26 2011/

UPDATE...FOR 00Z TAFS

AVIATION...A WARM FRONT EXTENDED ACROSS NRN AL AND WAS PRODUCING SCT
SHRA/TSRA AT BOTH KMSL AND KHSV ATTM. ONE SFC LOW WAS OVER NW AL AND
ANOTHER LOW WAS OVER SERN AR. THESE SFC LOWS WILL KEEP THE CHC OF
SHRA/TSRA GOING AT BOTH TAF SITES UNTIL ARND 06Z TONIGHT. AFTER 06Z
THE CHC OF PCPN WILL BE MAINLY SHRA UNTIL ARND 12Z SUNDAY MRNG.
OTHERWISE MVFR/IFR CONDITIONS ARE ALSO EXPECTED AT BOTH TAF SITES
THRU 12Z. VFR CONDITIONS ARE EXPECTED AFTER 12Z FOR BOTH TAF SITES.

PREV DISCUSSION... /ISSUED 351 PM CDT SAT MAR 26 2011/

SYNOPSIS...FAIRLY ZONAL FLOW EXISTS ACROSS MOST OF THE SOUTHERN
TIER OF THE NATION. MEANWHILE...A STATIONARY UPPER LOW EXISTS JUST
OFF THE QUEBEC COAST WHILE A SERIES OF SHORTWAVES IS MOVING ONSHORE
OF THE PACIFIC NORTHWEST.

CLOSER TO HOME...A FAIRLY COMPLEX WEATHER SITUATION ACROSS THE
SOUTHEAST CONTINUES WITH A WARM FRONT LOCATED JUST SOUTH OF THE
HUNTSVILLE FORECAST AREA. WITHIN THE WARM SECTOR TO THE
SOUTH...SEVERE/TORNADIC SUPERCELL THUNDERSTORMS OCCURRING ACROSS
CENTRAL ALABAMA.

DISCUSSION...THE MAIN FORECAST ISSUE FOR TONIGHT WILL MAINLY
INVOLVE A WARM FRONTAL BOUNDARY MOVING ACROSS CENTRAL AND NOSING
TOWARDS NORTH AL. THE WARM FRONT WILL CONTINUE SPREADING NORTHWARD
IN RESPONSE TO A LOW PRESSURE SYSTEM OVER AR SHIFTING EAST AND THEN
NORTHEAST ACROSS CENTRAL MS INTO NW AL WITH A TRAILING COLD FRONT
FOLLOWING THE LOW PRESSURE SYSTEM. THE MAJORITY OF THE INSTABILITY
IS CURRENTLY TO OUR SOUTH (SOUTH OF CULLMAN COUNTY) WHERE MORE
INSOLATION TOOK PLACE TODAY. THE ENVIRONMENT AHEAD OF THE FRONT OVER
N AL HAS BEEN WORKED OVER BY CONVECTION THAT HAS BEEN ONGOING ACROSS
THE AREA SINCE EARLY THIS MORNING.

LATER THIS EVENING (6-8PM)...A THETA-E RIDGE WILL BEGIN TO MOVE
ACROSS N AL FROM THE SOUTHWEST MAINLY INDICATIVE OF THE WARM FRONT
MOVING NE. IN ADDITION...60 DEGREE DEWPOINTS WILL LIKELY CONTINUE
MOVING NORTH FROM CENTRAL AL. THEN...LATER TONIGHT (9PM-1AM) AS THIS
OCCURS...MUCAPES ARE EXPECTED TO RISE TO 1500-2000 J/KG. WIND SHEAR
WILL RISE WITH SRH EXPECTED TO BE 300-400 M2/S2. WHAT THIS MEANS IS
THAT THE THREAT FOR SEVERE WEATHER WILL LIKELY REMAIN FOR TONIGHT
WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND TORNADOES.
THOUGH IT IS QUITE DIFFICULT TO TIME THE MESOSCALE CONDITIONS AND
TEMPERAMENTAL MOVEMENT OF THE WARM FRONT...IT DOES APPEAR THAT THE
BEST OPPORTUNITY FOR SEVERE WEATHER WILL BE FROM 8PM-3AM.

THIS CONVECTIVE ACTIVITY WILL DECREASE IN INTENSITY/COVERAGE AS THE
COLD FRONT ASSOCIATED WITH THE SFC LOW PRESSURE SYSTEM MOVES ACROSS
THE AREA ON EARLY SUNDAY MORNING. LOW CLOUDS SHOULD KEEP MOST OF THE
AREA IN THE LOW/MID 50S AS HIGHS ON SUNDAY AFTERNOON.

ZONAL FLOW ACROSS MUCH OF THE SOUTHERN U.S. WILL CONTINUE TO BRING
THE POSSIBILITY OF SEVERAL MORE OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS ACROSS THE AREA OVER THE NEXT WEEK.

IN PARTICULAR...ANOTHER SHORTWAVE CROSSING JUST TO THE NORTH OF THE
AREA IS THEN EXPECTED ON EARLY MONDAY MORNING. THUS...HAVE KEPT THE
CHANCE OF SHOWERS IN FOR LATE SUNDAY NIGHT. TEMPERATURES ARE
DEFINITELY DIFFICULT TO FORECAST FOR THIS TIME PERIOD...BUT IT
APPEARS LATE LOW 60S WILL BE IN STORE FOR MONDAY AFTERNOON DUE TO
CLEARING BEHIND THE PRECIP EARLIER IN THE DAY.

YET ANOTHER SHORTWAVE IS RACING DOWN FROM THE CENTRAL ROCKIES
TOWARDS THE CENTRAL PLAINS...WHICH WILL INDUCE SFC CYCLOGENESIS OVER
EASTERN OK BY TUESDAY AFTERNOON. AS THE SFC LOW SHIFTS EAST ACROSS
AR AND THEN NE ACROSS TN/KY...A WARM FRONT MAY MOVE NORTHWARD ACROSS
THE AREA WITH THE TN VALLEY IN THE WARM SECTOR. THOUGH DIFFICULT TO
PINPOINT RIGHT NOW...IT APPEARS THAT THE COMBINATION OF
INSTABILITY/SHEAR WILL RESULT IN THE POSSIBILITY OF SUPERCELLS
DEVELOPING AHEAD OF A QLCS DEVELOPING OVER AR AND PROCEEDING
EASTWARD ON TUESDAY EVENING INTO TUESDAY NIGHT. THE TIMING HAS BEEN
CHANGING WITH SUCCESSIVE MODEL RUNS.

WEDNESDAY MAY BE A DAY IN BETWEEN SYSTEMS WITH NO ACTION...BUT AM
NOT FULLY CONVINCED THAT THIS WILL HAPPEN. SO...HAVE KEPT CHC POPS
IN FOR NOW WITH PARTLY CLOUDY CONDITIONS. A COOLDOWN WILL OCCUR
BEHIND THE COLD FRONT WITH DAYTIME HIGHS EXPECTED IN THE UPPER 50S
TO LOW 60S.

BY THURSDAY INTO FRIDAY...BOTH OF THE MAIN MED RANGE MODELS ARE
EXHIBITING DIFFERENCES WITH WHAT EXACTLY WILL HAPPEN. GFS HAS A
CUTOFF LOW BARRELING INTO THE NORTHERN GULF OF MEXICO WHILE THE
ECMWF HAS A REINFORCING COLD FRONT WITH AN ESTABLISHED TROUGH OVER
THE NE. SO...HAVE LEFT 20 POPS IN FOR THURSDAY AND FRIDAY WITH A
LITTLE BELOW CLIMO TEMPS IN FOR THE REST OF THE EXTENDED.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

007
Hazardous weather outlook, Mar 26, 1:48 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 PM CDT SAT MAR 26 2011

ALZ001>010-016-TNZ076-096-097-270300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
148 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN AREA OF LOW PRESSURE WILL PUSH INTO THE FORECAST AREA FROM THE
WEST LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. A WARM FRONT
AHEAD OF THIS SYSTEM...WILL PRODUCE A ROUND OF MORE WIDESPREAD SEVERE
WEATHER...ESPECIALLY SOUTH OF THE TENNESSEE RIVER. LARGE HAIL...DAMAGING
WINDS...AND TORNADOES WILL BE POSSIBLE WITH SEVERE STORMS. IN
ADDITION...STORMS WILL BE PRODUCING VERY HEAVY RAINFALL OVER SOME
AREAS WHICH HAVE ALREADY SEEN BETWEEN 1 AND 3 INCHES OF RAINFALL.
THIS WILL INCREASE THE THREAT FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD
FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME
STRONG...WITH GUSTY WINDS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS LIKELY TODAY AND TONIGHT.

20

In the hours before

Special weather statement, Mar 26, 7:25 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT SAT MAR 26 2011

ALZ002>004-270115-
COLBERT-FRANKLIN-LAWRENCE-
725 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 815 PM CDT...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SRYGLEY CHURCH...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CROOKED OAK...NEW BETHEL.
  LITTLEVILLE...COLBERT HEIGHTS.
  THARPTOWN...SPRING VALLEY.
  LA GRANGE...WHITEOAK.
  NE SMITH...MT HOPE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8798 3469 8798 3476 8730 3475 8727
      3476 8725 3477 8722 3442 8724
TIME...MOT...LOC 0024Z 272DEG 46KT 3460 8786
Special weather statement, Mar 26, 7:32 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
732 PM CDT SAT MAR 26 2011

ALZ005-006-008-009-270115-
JACKSON-LIMESTONE-MADISON-MARSHALL-
732 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...LIMESTONE...MADISON AND
MARSHALL COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLE MINA...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  REDSTONE ARSENAL.
  FARLEY...HUNTSVILLE.
  HAMPTON COVE...HADEN.
  OWENS CROSSROADS...NEW HOPE.
  PAINT ROCK...GURLEY.
  WOODVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3447 8618 3452 8655 3456 8655 3459 8659
      3459 8661 3455 8665 3459 8668 3459 8671
      3455 8675 3456 8683 3460 8694 3463 8698
      3471 8698 3476 8617
TIME...MOT...LOC 0032Z 274DEG 47KT 3465 8679
Special weather statement, Mar 26, 8:23 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 PM CDT SAT MAR 26 2011

ALZ003-004-270215-
FRANKLIN-LAWRENCE-
823 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND SOUTHERN
LAWRENCE COUNTIES UNTIL 915 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VINA...OR NEAR RED BAY...MOVING EAST AT 50
MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HODGES.
  DUKETON.
  ROCKWOOD.
  PHIL CAMPBELL...SPRUCE PINE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 3452 8814 3436 8723 3430 8725 3432 8816
TIME...MOT...LOC 0123Z 283DEG 42KT 3439 8804

BCC
Local storm report, Mar 26, 8:37 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
837 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             HARTSELLE               34.44N 86.94W
03/26/2011  E0.25 INCH       MORGAN             AL   TRAINED SPOTTER

0703 PM     HAIL             TOWN CREEK              34.68N 87.41W
03/26/2011  E1.00 INCH       LAWRENCE           AL   TRAINED SPOTTER

0720 PM     HAIL             HILLSBORO               34.64N 87.19W
03/26/2011  E0.88 INCH       LAWRENCE           AL   TRAINED SPOTTER

0725 PM     HAIL             SCOTTSBORO              34.67N 86.03W
03/26/2011  E0.75 INCH       JACKSON            AL   TRAINED SPOTTER

0700 PM     HAIL             COURTLAND               34.67N 87.31W
03/26/2011  E0.88 INCH       LAWRENCE           AL   TRAINED SPOTTER

0740 PM     HAIL             HAZEL GREEN             34.93N 86.57W
03/26/2011  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

0810 PM     HAIL             MOULTON                 34.48N 87.29W
03/26/2011  E0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

0800 PM     HAIL             UNION GROVE             34.40N 86.45W
03/26/2011  E1.00 INCH       MARSHALL           AL   TRAINED SPOTTER

0800 PM     HAIL             UNION GROVE             34.40N 86.45W
03/26/2011  E1.00 INCH       MARSHALL           AL   TRAINED SPOTTER

0815 PM     HAIL             MOULTON                 34.48N 87.29W
03/26/2011  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

0800 PM     HAIL             2 W MORGAN CITY         34.47N 86.60W
03/26/2011  E1.00 INCH       MORGAN             AL   TRAINED SPOTTER

0815 PM     HAIL             PHIL CAMPBELL           34.35N 87.71W
03/26/2011  E0.75 INCH       FRANKLIN           AL   TRAINED SPOTTER

0810 PM     FUNNEL CLOUD     MOULTON                 34.48N 87.29W
03/26/2011                   LAWRENCE           AL   PUBLIC

0830 PM     HAIL             VINA                    34.38N 88.06W
03/26/2011  E0.88 INCH       FRANKLIN           AL   EMERGENCY MNGR

0830 PM     HAIL             ALBERTVILLE             34.26N 86.21W
03/26/2011  E0.75 INCH       MARSHALL           AL   EMERGENCY MNGR

&&

SS
Local storm report, Mar 26, 9:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
936 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             HARTSELLE               34.44N 86.94W
03/26/2011  E0.25 INCH       MORGAN             AL   TRAINED SPOTTER

0700 PM     HAIL             COURTLAND               34.67N 87.31W
03/26/2011  E0.88 INCH       LAWRENCE           AL   TRAINED SPOTTER

0703 PM     HAIL             TOWN CREEK              34.68N 87.41W
03/26/2011  E1.00 INCH       LAWRENCE           AL   TRAINED SPOTTER

0720 PM     HAIL             HILLSBORO               34.64N 87.19W
03/26/2011  E0.88 INCH       LAWRENCE           AL   TRAINED SPOTTER

0725 PM     HAIL             SCOTTSBORO              34.67N 86.03W
03/26/2011  E0.75 INCH       JACKSON            AL   TRAINED SPOTTER

0740 PM     HAIL             HAZEL GREEN             34.93N 86.57W
03/26/2011  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

0800 PM     HAIL             UNION GROVE             34.40N 86.45W
03/26/2011  E1.00 INCH       MARSHALL           AL   TRAINED SPOTTER

0800 PM     HAIL             UNION GROVE             34.40N 86.45W
03/26/2011  E1.00 INCH       MARSHALL           AL   TRAINED SPOTTER

0800 PM     HAIL             2 W MORGAN CITY         34.47N 86.60W
03/26/2011  E1.00 INCH       MORGAN             AL   TRAINED SPOTTER

0810 PM     FUNNEL CLOUD     MOULTON                 34.48N 87.29W
03/26/2011                   LAWRENCE           AL   PUBLIC

0810 PM     HAIL             MOULTON                 34.48N 87.29W
03/26/2011  E0.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

0815 PM     HAIL             PHIL CAMPBELL           34.35N 87.71W
03/26/2011  E0.75 INCH       FRANKLIN           AL   TRAINED SPOTTER

0815 PM     HAIL             MOULTON                 34.48N 87.29W
03/26/2011  E1.00 INCH       LAWRENCE           AL   EMERGENCY MNGR

0825 PM     HAIL             UNION GROVE             34.40N 86.45W
03/26/2011  E1.75 INCH       MARSHALL           AL   EMERGENCY MNGR

0830 PM     HAIL             VINA                    34.38N 88.06W
03/26/2011  E0.88 INCH       FRANKLIN           AL   EMERGENCY MNGR

0830 PM     HAIL             ALBERTVILLE             34.26N 86.21W
03/26/2011  E0.75 INCH       MARSHALL           AL   EMERGENCY MNGR

0836 PM     HAIL             DOG TOWN                34.35N 85.74W
03/26/2011  E0.50 INCH       DEKALB             AL   EMERGENCY MNGR

0839 PM     HAIL             3 SW PHIL CAMPBELL      34.32N 87.74W
03/26/2011  E0.75 INCH       FRANKLIN           AL   TRAINED SPOTTER

0900 PM     HAIL             2 W JONES CHAPEL        34.21N 87.09W
03/26/2011  E0.88 INCH       CULLMAN            AL   TRAINED SPOTTER

0900 PM     HAIL             PHIL CAMPBELL           34.35N 87.71W
03/26/2011  E0.25 INCH       FRANKLIN           AL   TRAINED SPOTTER

&&

SS
Special weather statement, Mar 26, 9:46 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
946 PM CDT SAT MAR 26 2011

TNZ076-096-097-270330-
FRANKLIN-LINCOLN-MOORE-
946 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 1030 PM CDT...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELINA TO CASH
POINT...MOVING EAST AT 55 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BOONEVILLE...SKINEM.
  LYNCHBURG...MULBERRY.
  SMITHLAND...MARBLE HILL.
  TIMS FORD LAKE...MAXWELL.
  BELVIDERE...WINCHESTER.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3530 8593 3500 8594 3500 8684 3528 8681
      3527 8674 3528 8673
TIME...MOT...LOC 0246Z 270DEG 50KT 3527 8666 3501 8675

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:07 PM CDTSpecial Weather StatementHUNJackson23 min
Mar 26, 7:10 PM CDTSpecial Weather StatementHUNMarshall35 min
Mar 26, 7:25 PM CDTSpecial Weather StatementHUNColbert, Lawrence50 min
Mar 26, 7:32 PM CDTSpecial Weather StatementHUNMadison43 min
Mar 26, 7:35 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson25 min
Mar 26, 7:43 PM CDTTornado WarningHUNFranklin, Lawrence32 min
Mar 26, 7:47 PM CDTSevere Thunderstorm WarningHUNMadison, Marshall, Morgan28 min
Mar 26, 8:17 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall28 min
Mar 26, 8:23 PM CDTSpecial Weather StatementHUNFranklin52 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence18 min
Mar 26, 9:03 PM CDTSevere Thunderstorm WarningHUNCullman27 min
Mar 26, 11:02 PM CDTRiver Flood WarningHUNMadison17 hr
Mar 27, 12:06 AM CDTSpecial Weather StatementHUNJackson24 min
Mar 27, 12:12 AM CDTSpecial Weather StatementHUNMadison33 min
Mar 27, 12:43 AM CDTSpecial Weather StatementHUNDeKalb32 min
Mar 27, 12:47 AM CDTSpecial Weather StatementHUNJackson28 min
Mar 27, 2:09 AM CDTSpecial Weather StatementHUNMorgan36 min
Mar 27, 2:49 AM CDTSpecial Weather StatementHUNDeKalb, Jackson26 min
Mar 27, 3:31 AM CDTSpecial Weather StatementHUNDeKalb, Marshall44 min
Mar 27, 7:02 AM CDTDense Fog AdvisoryHUNDeKalb, Jackson4 hr
Mar 27, 2:25 PM CDTRiver Flood WarningHUNJackson, Madison, Marshall49 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.